Teva recalls tainted lot of cancer drug

Teva Pharmaceuticals is recalling one lot of its injectable cancer drug topotecan after a pharmacy found one of the vials contained a glass particle.  

The FDA said July 1 that after a further examination, a silicone particle was also found in a vial as well as a cotton fiber. 

The agency warned that administering an injectable drug that contains particulate matter could cause irritation or swelling. If the particulate matter reaches the blood vessels, it can travel to various organs and block blood vessels in the heart, lungs or brain, which can cause stroke and and lead to death. 

Teva's internal health assessment determined the likelihood of a patient being exposed to the recalled drug is remote or unlikely, and Teva said it hasn't received any reports of illness or injury. 

Topotecan is indicated to treat metastatic ovarian cancer, small-cell lung cancer and cervical cancer. 

The recalled lot was distributed nationwide to six of Teva's wholesale customers, and the drugmaker has asked its customers to return all affected vials. 

Read the FDA's full news release here

Copyright © 2022 Becker's Healthcare. All Rights Reserved. Privacy Policy. Cookie Policy. Linking and Reprinting Policy.

 

Featured Whitepapers

Featured Webinars